Alert archive / South Carolina / Frost Advisories in 2017

Frost Advisory 8, NWS Charleston, SC

November 27, 2017Jenkins County, Screven County, Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this frost advisory at Nov 27, 2017, 3:52 PM EST for Jenkins County, Screven County, Georgia; 5 counties in South Carolina. It took effect at Nov 28, 2017, 3:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2017, 3:52 PM EST (20:52 UTC)
In effect from
Nov 28, 2017, 3:00 AM EST
Expired
Nov 28, 2017, 7:02 AM EST
In force
4 hr
Issued by
NWS Charleston, SC

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2168 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS72 KCHS 272052
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
352 PM EST Mon Nov 27 2017

GAZ087-088-SCZ040-042>045-280500-
/O.NEW.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
352 PM EST Mon Nov 27 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EST Tuesday.

* LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton,
  Hampton, and Allendale counties in Southeast South Carolina and
  interior portions of Screven and Jenkins counties in Southeast 
  Georgia.

* TEMPERATURES...33 to 37 degrees with scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
5 follow-up statements
223 
WWUS72 KCHS 280000
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
700 PM EST Mon Nov 27 2017

SCZ050-052-280800-
/O.EXA.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/
Charleston-Tidal Berkeley-
Including the cities of Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
700 PM EST Mon Nov 27 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST TUESDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EST Tuesday.

* LOCATIONS...Interior portions of Berkeley, Dorchester, 
  Colleton, Hampton, and Allendale counties in Southeast South 
  Carolina and interior portions of Screven and Jenkins counties 
  in Southeast Georgia.

* TEMPERATURES...33 to 37 degrees with scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

* LOCATIONS...Open areas not immediately adjacent to waterways 
  mainly inland and north of Downtown Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$

GAZ087-088-SCZ040-042>045-280800-
/O.CON.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
700 PM EST Mon Nov 27 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
TUESDAY...

* LOCATIONS...Open and low areas across interior portions of 
  Berkeley, Dorchester, Colleton, Hampton, and Allendale counties 
  in Southeast South Carolina and interior portions of Screven and
  Jenkins counties in Southeast Georgia.

* TEMPERATURES...33 to 37 degrees with scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
334 
WWUS72 KCHS 280310
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1010 PM EST Mon Nov 27 2017

GAZ087-088-SCZ040-042>045-050-052-281115-
/O.CON.KCHS.FR.Y.0008.171128T0900Z-171128T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Charleston-Tidal Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
1010 PM EST Mon Nov 27 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
TUESDAY...

* LOCATIONS...Open areas away from waterways north of a line from
  Charleston SC to Millen GA.

* TEMPERATURES...In the mid 30s.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
238 
WWUS72 KCHS 280749
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
249 AM EST Tue Nov 28 2017

GAZ087-088-SCZ040-042>045-050-052-281400-
/O.EXT.KCHS.FR.Y.0008.171128T0800Z-171128T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Charleston-Tidal Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
249 AM EST Tue Nov 28 2017

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...Open areas away from waterways north of a line 
  from Charleston SC to Millen GA.

* TEMPERATURES...33 to 37 degrees with scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
373 
WWUS72 KCHS 281044
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
544 AM EST Tue Nov 28 2017

GAZ087-088-SCZ040-042-281145-
/O.CAN.KCHS.FR.Y.0008.000000T0000Z-171128T1400Z/
Jenkins-Screven-Allendale-Hampton-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
and Yemassee
544 AM EST Tue Nov 28 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the
Frost Advisory.


$$

SCZ043>045-050-052-281400-
/O.CON.KCHS.FR.Y.0008.000000T0000Z-171128T1400Z/
Inland Colleton-Dorchester-Inland Berkeley-Charleston-
Tidal Berkeley-
Including the cities of Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
544 AM EST Tue Nov 28 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...Colleton, Dorchester, Berkeley, and Charleston
  Counties.

* TEMPERATURES...In the mid 30s.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
064 
WWUS72 KCHS 281202
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
702 AM EST Tue Nov 28 2017

SCZ043>045-050-052-281315-
/O.CAN.KCHS.FR.Y.0008.000000T0000Z-171128T1400Z/
Inland Colleton-Dorchester-Inland Berkeley-Charleston-
Tidal Berkeley-
Including the cities of Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
702 AM EST Tue Nov 28 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the
Frost Advisory.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 27, 1:21 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 1:21 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
121 PM EST Mon Nov 27 2017

.SYNOPSIS...
Dry high pressure will build over the area into the middle of
the week. A cold front will move through late Thursday night or
Friday with generally dry high pressure to follow through early
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: The latest water vapor imagery indicates the center
of a mid-lvl low tracking southeast toward the Georgia/Florida state
line while dry sfc high pressure remains the dominant weather
feature over much of the Southeast. Despite weak cold air advection
aloft, temps have warmed considerably under a full sun. The trend
suggests temps will approach the mid 60s over the Tri-County area
and upper 60s to around 70 degrees in Southern South Carolina and
much of Southeast Georgia this afternoon.

Tonight: Near term guidance indicates that the center of the weak
mid-lvl low will remain across northern Florida. Sfc high pressure
is expected to remain broadly ridged across the region. This
pattern should provide another night of clear sky and light to
calm winds. Using a blend of MOS guidance, min temperatures are
forecast to range from the low to mid 30s across the inland
counties to the low 40s across the coastal areas. Frost formation
is likely where temperatures fall below 35 degrees, we will continue
to highlight in the HWO.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Pretty high confidence this period with no significant weather
expected. Surface high pressure will prevail with an upper low
shifting offshore Wednesday. Temperatures will be above normal with
lows mainly in the 40s and highs mainly around 70.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Surface high pressure will weaken Thursday night ahead of an
approaching cold front. There is some uncertainty regarding the
timing of the frontal passage either late Thursday night or Friday
as well as the shower coverage. However, high pressure will likely
build in from the north by later Friday into Saturday, although some
lingering moisture and weak shortwave energy aloft could lead to a
few showers. Looks like any showers will end early Saturday night
with dry conditions lasting thereafter through early next week.
Temperatures should stay above normal through the period.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR conditions will prevail at both terminals through 18z Tuesday.

Extended Aviation Outlook: Mainly VFR outside possible shallow fog
early each morning through Thursday with a moderate chance of
restrictions Thursday night into Friday as a cold front moves
through with low clouds/showers.

&&

.MARINE...
Broad high pressure will dominate the coastal waters this afternoon
and tonight with winds/seas that remain well below Small Craft
Advisory levels. In general, the sfc pattern will result in northeast
winds no higher than 10-15 kt. Seas will range between 1-2 ft in
nearshore waters and 2-3 ft in offshore Georgia waters

Tuesday through Saturday: No significant concerns through Thursday
with the weak pressure gradient in place due to high pressure and a
mid week coastal trough. Winds/seas will increase late in the week
behind a cold front but at this time conditions look to remain below
Advisory levels.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...DPB/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Nov 27, 9:04 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
904 AM EST Mon Nov 27 2017

AMZ330-350-352-354-374-GAZ099>101-114>119-137>141-SCZ047>052-281415-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-
Coastal Bryan-Inland Chatham-Coastal Chatham-Long-Inland Liberty-
Coastal Liberty-Inland McIntosh-Coastal McIntosh-Inland Jasper-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
904 AM EST Mon Nov 27 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-SCZ040-042>045-281415-
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
904 AM EST Mon Nov 27 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Temperatures in the mid 30s are expected across inland Georgia and
Southeast South Carolina late tonight. It is possible that isolated
to scattered frost could develop and a Frost Advisory could eventually
be issued.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

It is possible that isolated to scattered frost could linger into
the early daylight hours on Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Frost Advisories in South Carolina, 2017Frost Advisories in Georgia, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.